Alert archive / Kansas / Frost Advisories in 2016
Frost Advisory 7, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 20, 2016, 3:06 PM CDT for 7 counties in Kansas. It took effect at Oct 21, 2016, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2016, 3:06 PM CDT (20:06 UTC)
- In effect from
- Oct 21, 2016, 4:00 AM CDT
- Expired
- Oct 21, 2016, 7:53 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Scott County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS73 KDDC 202006 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 306 PM CDT THU OCT 20 2016 KSZ043-044-061>063-074-075-211215- /O.NEW.KDDC.FR.Y.0007.161021T0900Z-161021T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE... DIGHTON...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... JOHNSON CITY...ULYSSES 306 PM CDT THU OCT 20 2016 /206 PM MDT THU OCT 20 2016/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ FRIDAY. * TEMPERATURES...LOWS EXPECTED TO RANGE FROM 32 TO 36 DEGREES. * IMPACTS...FROST MAY KILL TENDER VEGETATION ESPECIALLY IN LOW LYING AND SHELTERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
652 WWUS73 KDDC 210628 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 128 AM CDT FRI OCT 21 2016 KSZ043-044-061>063-074-075-211300- /O.CON.KDDC.FR.Y.0007.161021T0900Z-161021T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE... DIGHTON...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... JOHNSON CITY...ULYSSES 128 AM CDT FRI OCT 21 2016 /1228 AM MDT FRI OCT 21 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURES...LOWS EXPECTED TO RANGE FROM 32 TO 36 DEGREES. * IMPACTS...FROST MAY KILL TENDER VEGETATION ESPECIALLY IN LOW LYING AND SHELTERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 32
478 WWUS73 KDDC 211253 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 753 AM CDT FRI OCT 21 2016 KSZ043-044-061>063-074-075-211400- /O.CAN.KDDC.FR.Y.0007.000000T0000Z-161021T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE... DIGHTON...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... JOHNSON CITY...ULYSSES 753 AM CDT FRI OCT 21 2016 /653 AM MDT FRI OCT 21 2016/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES IN THE MID 30S WILL RISE QUICKLY AFTER SUNRISE. $$ TURNER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 20, 2:53 PM CDT, 13 minutes earlier.
Area forecast discussion, Oct 20, 2:53 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 253 PM CDT Thu Oct 20 2016 .SHORT TERM...(This evening through Friday) Issued at 223 PM CDT Thu Oct 20 2016 Temperatures are the main issue for early Thursday morning. As usual there is plenty of variance between he NAM/WRF and RAP- HRRR solutions for early Thursday. Current thinking is a few locations, especially the lower lying areas may touch freezing mark breifly with most broad areas remaining in the mid 30s. South winds should be steady and light and a frost advisory has been posted across portion of the western forecast area. Much warmer temperatures in the low to mid 70s are likely Thursday afternoon with abundant insolation and gusty afternoon winds nearing 30 knots at times from Liberal to Hays and eastward. The Syracuse-Johnson areas will remain closer to the surface trough through the day and the winds will remain light. .LONG TERM...(Friday night through Thursday) Issued at 223 PM CDT Thu Oct 20 2016 Highs will rise into the low 80s for the weekend as a strong upper ridge develops across the mid section of the country. A chance for a short wave that affects the central plains exists around the middle of late part of next week, with large uncertainty in numerical model placement of forcing mechanisms. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 223 PM CDT Thu Oct 20 2016 VFR conditions are expected for the entirety of this TAF period. A little better surface pressure gradient will develop over western KS Thursday, allowing ssw winds to develop with gusts in the upper 20s (knots) through the better mixing period of the afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 38 73 44 81 / 0 0 0 0 GCK 36 75 40 82 / 0 0 0 0 EHA 38 76 42 84 / 0 0 0 0 LBL 36 75 41 82 / 0 0 0 0 HYS 37 72 40 79 / 0 0 0 0 P28 40 70 44 78 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell
Hazardous weather outlook, Oct 20, 2:25 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 225 AM CDT THU OCT 20 2016 KSZ030-031-043>046-061>066-074>081-084>090-210730- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 225 AM CDT THU OCT 20 2016 /125 AM MDT THU OCT 20 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DAYS 2-7 DISCUSSION ------------------- AREAS OF FROST ARE POSSIBLE ACROSS WEST CENTRAL AND PORTIONS OF SOUTHWEST KANSAS EARLY FRIDAY MORNING. HOWEVER, WIDESPREAD FROST OR FREEZING TEMPERATURES ARE NOT EXPECTED. DAYS 2-7 HAZARDS ---------------- * FRIDAY - FREEZE: ELEVATED RISK * SATURDAY - FREEZE: LIMITED RISK - FIRE WEATHER: LIMITED RISK * SUNDAY - FIRE WEATHER: LIMITED RISK * MONDAY NO HAZARDS. * TUESDAY - LIGHTNING: LIMITED RISK * WEDNESDAY - LIGHTNING: LIMITED RISK .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 32
Nearby
Frost Advisories in Kansas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.